Jump to content

Drew213: Withdrawing from Zoloft


Drew213

Recommended Posts

Hello all, glad I found this site. I started taking Zoloft in 2012 to improve my mood swings. I worked my way up to 100mg with no problems whatsoever. I can say it had a significant impact on my mood for the better.

 

Then in 2014 I went cold turkey. It wasn't until a few months later that I started back right at 100mg, which jolted my system. Extreme chest pain/pressure and anxiety. That subsided a month into it, and all was well again.

 

In a visit to my GP in fall 2016, they believed I could try and wane off it completely, since I seemed to be handling myself fairly well. I was told to go from 100 -> 50 -> 25 -> 25 every other day -> 25 every two days -> once a week, then stop. They said I could wait a month and then move down again as long as there were no withdrawal symptoms.  I've seen on here that you guys like to do a 10% taper method, and I may have to try that, since it's been a bit rough.

 

So I went to 50mg, which I had no problem with, and then moved to 25mg.  Everything was good up until the month was up. For a week I got lightheaded, nausea, anxiety, numbness/tingling in my foot, and some irregular bowel movements. After that week the nausea went away, but nothing else, so I stayed at 25mg.  Then about late July I thought about moving down another level. All of the symptoms had subsided over the course of those months, occasionally I'd get a tad lightheaded and some other very minor aches and pains that varied, but I felt good enough to take 25mg every other day.

 

Then some symptoms appeared. I went for a run, doing some HIIT cardio.  After the first sprint I go a little lightheaded. Ok, thats happened before, not nearly bad enough to stop. But it got progressively worse after each sprint, to the point that I stopped and walked back home to be careful. I've had it since then to varying degrees. The first few days I could hardly do a 1/2 mile before I turned around. When I would get up and stretch I would feel like I'd faint. I'd bend over and my head would feel pressurized. I got headache in the back of my head.

 

Anxiety also returned, and made all my symptoms worse. For about a week I would wake up an hour after falling asleep, anxious and lightheaded, only to calm down 1/2 hour later. I take zoloft at night, and after I took it one night I felt hot and couldn't sleep. Another night, after trying to weightlift, I woke up with chest/left shoulder pressure/pain.

 

I sleep alot better now. I can now do 3 miles before it becomes too much. Anxiety can make it worse. Stretching can start it up and carry on throughout the day.  The last two weeks though I've noticed some heart palpitations, I think, many times throughout the day. I'm sure it's tied to anxiety, because it had started to subside, until I had a panic attack for the first time in many years. It was rough the day after. Today they are not as frequent.

 

Within the last couple of days I've started having  head/chest pressure, usually after something as simple as walking up the stairs, or sometimes stretching. I think something like postural hypotension.

Also get stuffy and runny nose randomly(These may be caused by hay fever, I am in the country after all).

 

So that's about where I'm at. I'm looking into this 10% tapering method as a solution, but beyond that, I'd like some suggestions as where to go next, or know if anyone has had symptoms like this(particularly the head/chest pressure). Cheers.

2012 -- began Zoloft 100mg

2014 -- Cold turkey. Right back to 100mg a few months later.

Sept. 2016 -- lowered dosage to 50mg

Feb. 2017 -- lowered dosage to 25mg

Link to comment
  • ChessieCat changed the title to Drew213: Withdrawing from Zoloft
  • Administrator

Welcome, Drew.

 

You're at 25mg Zoloft every other day? How long have you been doing this?

 

We have seen that skipping doses to taper often brings on withdrawal symptoms, which you've experienced. This can be very wearing on the nervous system.

 

Let's talk about what dosage to take every day.

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hello Alto,

 

I apologize as it seems I created a misunderstanding.  I am on 25mg everyday right now. I have been at it for ~7 months now because I've had minor symptoms come and go. I was about to take it every other day when I got a whole new wave of symptoms, going on about a month now. Sorry for the confusion.

 

 

2012 -- began Zoloft 100mg

2014 -- Cold turkey. Right back to 100mg a few months later.

Sept. 2016 -- lowered dosage to 50mg

Feb. 2017 -- lowered dosage to 25mg

Link to comment
  • Administrator

Since you've been taking 25mg a day for about a month, has your symptom pattern changed?

 

Are you taking any other drugs? If so, please put ALL your drugs in the Drug Interactions Checker https://www.drugs.com/drug_interactions.php
and copy and paste the results in this topic.

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Sorry I don't get back right away.  The past month I've been lightheaded everyday, some days its worse than others. The past week or two I get pressure in my chest/head, usually when standing up. The past week has brought on palpitations, which occur throughout the day, but exercising is the primary cause.

 

I will say that these symptoms have subsided alot in the past couple of days. The lightheadedness and head/chest pressure are greatly decreased. Palpitations depend on the day, but I think its worse depending on my anxiety that day.

 

The only other thing I take is vitamin d3, and that has no interaction.

2012 -- began Zoloft 100mg

2014 -- Cold turkey. Right back to 100mg a few months later.

Sept. 2016 -- lowered dosage to 50mg

Feb. 2017 -- lowered dosage to 25mg

Link to comment
  • 1 month later...

Back for an update. I'm still at 25mg. Symptoms have continued to fluctuate. Both lightheadedness and chest pressure were almost virtually gone. The palpitations have been replaced by fluttering right above the stomach. It usually happens during exercise quite a bit, but maybe 1-2x an hour beyond that. I felt so good that I started thinking about reducing my dosage.

 

Then today was rough. Halfway through exercise I got really lightheaded, and tingly in my face and arms. An hour has past and I'm much better but still have a ways to go.  I've also been urinating more than usual, last time it was completely clear urine.

2012 -- began Zoloft 100mg

2014 -- Cold turkey. Right back to 100mg a few months later.

Sept. 2016 -- lowered dosage to 50mg

Feb. 2017 -- lowered dosage to 25mg

Link to comment
  • Moderator Emeritus
11 minutes ago, Drew213 said:

I've also been urinating more than usual

 

I've experiencing stage of this at different throughout my taper.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

I've had all your symptoms and more. Best of luck to you. Ali 

10 years citalopram 30mg- tapered down in December 15/2015- Jan 15/2016 to 20mg for two weeks, ten for one week and five for another week, then stopped, less then two weeks later, sheer hell broke lose with debilitating withdrawal symptoms.

 

Update-- reinstated 5mg of celexa on feb 5-- within hours noticed immediate difference in WD symptoms-- Holding holding and more holding.

 

Updose- March 23/16 too 10mg- relieved the harsher head symptoms- current symptoms headaches, dizzy, numbness and tingling in my head.

 

Benzos- 2015-Ativan on and off for 6 months 2mg- switched to clonazepam nov 2015- 2mg till Jan 2016 Zopiclone 7.5mg nov-dec 2015- was tapered off over 4weeks- Currently in protracted withdrawal. ????????????????????????????????

 

Update- ended up in the hospital April 18/16 major suicidal ( never had that before) was admitted/ been there ever since, put me back to full dose celexa 30mg no drugs added, IAM FINALLY STABLE AFTER 3 months of tortuous hell. Got a great physiatrist that new all about WD, he will help me taper properly in a couple of months at 5% deductions holding 8 weeks. I never want to relive that hell again.

 

Udate- stable and holding, doing things slowly is key.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy